Due to possible “acetaminophen instability,” distributor KinderFarms has recalled all KinderMed Infant Pain and Fever and KinderMed Kids Pain and Fever products.
“These two products were manufactured and packaged for KinderFarms by a leading U.S.-based OTC drug manufacturer with over 30 years of experience,” the recall notice states. “Ongoing testing of sample batches has shown that some product lots are out of specification and may pose a health risk.”
The active ingredient in these KinderMed over-the-counter medications is acetaminophen at 160 mg per 5 ml. This may seem familiar, but in a much larger case, this is also the active ingredient in Tylenol and store brand Tylenol knock-offs.
Because acetaminophen is unstable, “at high doses this product may cause acute adverse health effects such as abdominal pain, nausea, vomiting, and jaundice,” the recall notice states. , Kinderfarms doesn’t know yet that this has happened to anyone.
What should parents and caregivers do now?
If you own KinderMed Infants’ Pain & Fever, UPC No. 850001805698, or KinderMed Kids’ Pain & Fever, UPC No. UPC: 850001805728, please return it to the seller for a full refund.
If you have any questions regarding this recall, please email [email protected] or call 800-996-2930 (9 a.m. to 8 p.m. Eastern Time).
If you think a child in your care has a medical problem, please contact a medical professional. If your problem may be caused by your medication, Contact FDA’s MedWatch Program online or call 800-463-6332 (press 2 for MedWatch).